MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 4; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 4; IN-VITRO DIAGNOSTICS
Catalog Number 1204668
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined lower than expected vitros bilirubin unconjugated (bu) results were obtained from a vitros performance verifier ii lot a2114 fluid tested using vitros bu slide lot 0238-0469-9224 on a vitros xt 7600 integrated system.The lower than expected results were obtained after calibrating the vitros bu assay.The assignable cause of the event is related to the calibration in use at the time that the results were obtained.The calibration in use had extremely atypical parameters, however, the cause of the atypical parameters is unknown.It is possible that the vitros calibrator kit 4 fluids were not reconstituted properly or that incorrect fluids were processed on the vitros instrument, however, this could not be confirmed.Results for the vitros pv fluid returned to expectations following a recalibration event.The customer performed maintenance actions on the vitros xt 7600 system including the correction factors adjustment and microslide incubator cleaning prior to the recalibration event and therefore, an instrument related issue cannot be ruled out as a contributing factor of the suboptimal calibration.However, the magnitude of bias observed with the results obtained from the suboptimal calibration and the bias of the parameters of that calibration would likely not be corrected through the maintenance actions performed.Additionally, no diagnostic precision testing was performed on the vitros xt 7600 system to verity instrument performance.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros bilirubin unconjugated (bu) results were obtained from a vitros performance verifier ii lot a2114 fluid tested using vitros bu slide lot 0238-0469-9224 on a vitros xt 7600 integrated system.The lower-than-expected result was obtained after calibrating the vitros bu assay.Vitros pv ii lot a2114 bu results of <-0.3, <-0.3, <-0.3, and <-0.3 mg/dl versus the range of mean midpoint result of 8.90 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros bu results were obtained from a non-patient quality control fluid, and patient results were not affected.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 4
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20737620
Report Number1319808-2024-00042
Device Sequence Number18331782
Product Code JIT
UDI-Device Identifier10758750008537
UDI-Public(01)10758750008537(17)250701(11)230701(10)0423
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue Number1204668
Device Lot Number0423
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown